SHORT ANSWER: Yes, I believe Welchol has been causing me to suffer anxiety and depression.
LONGER ANSWER: Welchol is so expensive that I couldn't afford to fill the prescription when my doctor first prescribed it. I've tried every statin available and have severe problems with anxiety/depression/mental fog/muscle pain/etc because I do NOT tolerate statins at all. Since I couldn't afford to fill the Welchol script, my doctor gave me as many samples as he had on hand at least 4 different times. I had zero side effects when I took the samples, but only ever took them for 2-3 weeks at a time since they always ran out.
This year, I was able to get help filling the prescription and have been taking a full dose of Welchol every day for about 2 months now--the longest I've ever steadily taken this medication. About a month ago, I noticed feeling mild-to-moderately depressed with some anxiety. I tried different things to buck up and relax, but nothing helped. For the last 2-3 weeks, the anxiety has been building to a near-debilitating level. I'm not having panic attacks so far, but I just can't calm down. I've also had severe stomach pain during the same time span. Basically, I just have not felt like myself at all for at least a month. I tend to be rather sensitive to medications/chemicals and usually don't need--or tolerate--the same "normal" dose that most people can take. That means that any medication I take has a tendency to build up in my system until I start feeling "off." Usually, it manifests itself in depression and, especially, anxiety.
I don't know yet if Welchol is even doing anything to lower my genetically-high cholesterol or not. But even if it is lowering my bad cholesterol, the symptoms I've been having seem to indicate that it's built up and I've got too much of the stuff in my system right now. I've decided to stop taking it for at least a week to see if I start feeling better. If I do, I'll know that 6 pills/day is too high for me to tolerate and I'll probably drop down to 2 or 4 pills/day in future to see if that helps me avoid the systemic build-up and these debilitating side-effects.